Alert archive / Connecticut / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 12, 2022, 7:08 PM EDT for Capitol Planning Region, Connecticut. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2022, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 12, 2022, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:25 PM EDT | TSTM WND DMG | 2 E Windsor Locks, CT | TREE AND WIRES DOWN ON HOLCOMB TERRACE. RELAYED BY AMATEUR RADIO. |
| Jul 12, 7:35 PM EDT | TSTM WND DMG | 4 E Rockville, CT | TREE DOWN ON WIRES ON PILGRIM DRIVE. CONFIRMED BY FD. RELAYED BY AMATEUR RADIO. |
| Jul 12, 7:35 PM EDT | TSTM WND DMG | 4 Ssw Stafford Springs, CT | TREE AND WIRES DOWN AT OLD STAFFORD RD AND CURTIS DRIVE IN TOLLAND. RELAYED BY AMATEUR RADIO. |
| Jul 12, 7:35 PM EDT | TSTM WND DMG | 4 Ssw Stafford Springs, CT | TREE ON POWER LINES AT SLATER RD IN TOLLAND, CT. RELAYED BY AMATEUR RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WUUS51 KBOX 122308 SVRBOX CTC003-013-130000- /O.NEW.KBOX.SV.W.0024.220712T2308Z-220713T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 708 PM EDT Tue Jul 12 2022 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northwestern Tolland County in northern Connecticut... Northeastern Hartford County in northern Connecticut... * Until 800 PM EDT. * At 708 PM EDT, a severe thunderstorm was located over Simsbury, or near Windsor, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Manchester, Enfield, Vernon, Windsor, Mansfield, South Windsor, Simsbury, Bloomfield, Avon, Suffield, Ellington, Tolland, Windsor Locks, Coventry, Stafford, Somers, Granby, East Windsor, Willington and East Granby. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4181 7286 4197 7285 4203 7231 4180 7230 TIME...MOT...LOC 2308Z 264DEG 29KT 4188 7278 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Chai
2 follow-up statements
921 WWUS51 KBOX 122323 SVSBOX Severe Weather Statement National Weather Service Boston/Norton MA 723 PM EDT Tue Jul 12 2022 CTC003-013-130000- /O.CON.KBOX.SV.W.0024.000000T0000Z-220713T0000Z/ Tolland CT-Hartford CT- 723 PM EDT Tue Jul 12 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHWESTERN TOLLAND AND NORTHEASTERN HARTFORD COUNTIES... At 723 PM EDT, a severe thunderstorm was located over East Windsor, or near Windsor, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Manchester, Enfield, Vernon, Windsor, Mansfield, South Windsor, Bloomfield, Suffield, Ellington, Tolland, Windsor Locks, Coventry, Stafford, Somers, East Windsor, Willington and East Granby. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4182 7270 4198 7270 4203 7231 4180 7230 TIME...MOT...LOC 2323Z 264DEG 29KT 4189 7261 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Chai
356
WWUS51 KBOX 122347
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Tue Jul 12 2022
CTC003-122356-
/O.CAN.KBOX.SV.W.0024.000000T0000Z-220713T0000Z/
Hartford CT-
747 PM EDT Tue Jul 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4185 7250 4195 7237 4203 7231 4180 7230
4181 7247 4184 7250
TIME...MOT...LOC 2346Z 264DEG 29KT 4191 7235
$$
CTC013-130000-
/O.CON.KBOX.SV.W.0024.000000T0000Z-220713T0000Z/
Tolland CT-
747 PM EDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN TOLLAND COUNTY...
At 746 PM EDT, a severe thunderstorm was located over Tolland, or 7
miles northeast of Vernon, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Vernon, Mansfield, Ellington, Tolland, Coventry, Stafford and
Willington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 7250 4195 7237 4203 7231 4180 7230
4181 7247 4184 7250
TIME...MOT...LOC 2346Z 264DEG 29KT 4191 7235
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NoceraWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:57 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 3:57 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
357 PM EDT Tue Jul 12 2022
.SYNOPSIS...
A cold front approaches late this afternoon and evening with
scattered showers and thunderstorms; some of which may be strong to
severe mainly across western Massachusetts with a weakening trend
further southeast. While generally dry weather is expected
Wednesday, it will still be very warm. Another round of showers and
thunderstorms Thursday, with locally heavy downpours possible.
Isolated showers possible on Friday with seasonable temperatures.
High pressure brings drier weather for at least the first half of
this weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Through Sunset...
Severe Weather Potential continues as a pre-frontal trough crosses
our area, while a cold front and mid level trough approach from the
west. A few strong to severe thunderstorms are expected, with the
focus over the interior, especially northwest MA late this afternoon
into this evening.
Over the interior, expect continued instability of 1000-2000 J/kg
and effective bulk shear 40-50 kts, with some robust downdraft CAPE
approaching 1000 J/kg. Instability and shear lessens towards eastern
MA and RI, especially where the SW winds provide a marine influence.
Having the main severe threat being over the interior makes sense
given the track of the upper level shortwave into northern New
England, and where the instability and shear overlap. The tendency
should be for the convection to weaken as it moves southeast. Expect
the main threat to locally strong to damaging wind gusts with any
severe thunderstorms. Lack of steep mid level lapse rates will keep
hail a more limited concern but can't be completely ruled out.
Tonight...
Scattered showers and thunderstorms continue into the evening but
will be on a weakening trend as the convection moves eastward into
the I-95 corridor, outrunning the better forcing, shear and
instability. Scattered showers and a few thunderstorms continue into
late evening in that area, however by then the risk for severe
weather comes to an end. Then mainly dry weather is expected for the
overnight, except for a lingering low/slight chance for showers near
the Cape and Islands as the cold front's progression slows down.
Otherwise decreasing cloud cover is expected overnight, except low
clouds and patchy fog across SE MA, southern RI, and the Cape and
Islands. Visibility may drop to a half mile or less along the Cape
and Islands. Westerly flow works into the region behind the cold
front, though the overnight will still be muggy. Low temps will
mainly be in the 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Wednesday...
The cold front stalls over our area, but it has minimal moisture and
weakening W/SW winds. Expecting cloud cover over the Cape/Islands to
scatter out during the morning, leaving mostly sunny skies for much
of the day across the region. H850 winds drop to 10 kts during the
afternoon, thus sea breezes along both the south and east coasts are
expected to develop. High temperatures in the mid 80s to low 90s are
expected, except less warm along the east slopes of the Berkshires
and Cape/Islands. Surface dewpoints gradually drop during the day,
but there will still be a muggy feel, especially on the south coast
and Islands where dewpoints will linger at 65-70 degrees. A very
modest amount of surface-based instability develops, so can't rule
out a spot shower or two.
Wednesday Night...
The weak cold front is stalled out in the WSW mid level flow for the
night. Dry conditions prevail for the evening, but then we see a
modest moistening of the column while a short wave enters our area
in the WSW mid level flow. Expecting some increase in clouds
overnight, with isolated to widely scattered showers late. Muggy
conditions continue, with lows in the 60s. Patchy fog develops along
the Cape and Islands.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights
* Another round of showers and thunderstorms on Thursday. Not out of
the question there are a few strong/severe storms, along with
heavy downpours.
* Pop-up showers possible on Friday, with near seasonable
temperatures.
* Dry and quiet weather on Saturday, before the pattern becomes more
unsettled Sunday and Monday.
Thursday through Friday...
Still looking like broad cyclonic flow in the mid levels during this
time, with a weak surface low pressure traversing a stalled front
near the coast or just offshore Thursday morning. High pressure over
the Great Lakes will gradually nudge this front farther offshore
Friday.
Mid level lapse rates are a little better than moist adiabatic
Thursday, so expecting at last a chance for some thunderstorms. Not
overly concerned about the threat for severe thunderstorms, as winds
fields are rather modest. Mid level lapse rates crash Thursday night
into Friday, so thinking our region is just in line for some
lingering showers towards the east coast as a high pressure arrives
from the west.
Saturday...
High pressure in place with dry weather. rather light winds to start
the day, becoming an increasing south wind as this high pressure
moves offshore. Will need to watch out for seabreezes lowering
temperatures along the immediate coasts and coastal plain.
Sunday through Tuesday...
This portion of the forecast remains low confidence. A weakly-
defined front, and where it will reach before possibly washing out
complicates the details. Stayed close to the NBM solution, which
maintained a chance for showers ahead of this front. Looking more
humid at least, with a prolonged SW flow.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence.
VFR conditions prevail across much of the area, except for brief
MVFR/IFR conditions in SHRA/TSRA across the interior, starting
around 21Z. A few strong to severe thunderstorms are possible, with
the main threat being locally strong wind gusts and brief heavy
rain. The activity will gradually will weaken as it moves southeast
and approaches the I-95 corridor towards 00z.
Tonight...Moderate confidence.
Convection will be weakening into the evening as it approaches
the coastal plain. A few showers and perhaps a rumble or two of
thunder may survive southeast of the I-95 corridor, but not much
more than that is expected. Otherwise...a period of low clouds
and fog will likely impact areas near and especially southeast
of the I-95 corridor where IFR-LIFR conditions are expected.
Further northwest of I-95, mainly expect VFR conditions. Gusty SW
winds early in the evening gradually diminish overnight, becoming W
over the interior.
Wednesday...High confidence.
Some MVFR/IFR CIGs over the Cape/Islands will lift and dissipate
during the morning. Otherwise VFR condition expected across the
area. Winds 5 to 10 knots with localized sea breezes developing
along the coastline.
Wednesday Night...High confidence.
VFR for most of the area. IFR CIGs developing along the Cape and
Islands, with patchy fog.
KBOS...High confidence in TAF. A few t-storms will likely be
weakening if they even survive as they approach the terminal
towards 00z. Best chance of VCTS is 00Z-03Z.
KBDL...Moderate confidence in TAF. A few strong t-storms may
be in the vicinity of the terminal roughly 21Z-23Z.
Outlook /Thursday through Sunday/...
Thursday: VFR. Chance SHRA, isolated TSRA.
Thursday Night through Friday: VFR. Slight chance SHRA.
Friday Night through Saturday Night: VFR.
Sunday: VFR. Breezy. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight...High Confidence. SW wind gusts 20-30 kts in the evening
will diminish overnight, with seas 4-6 feet lingering on the outer
waters. SCA headlines continue. Scattered showers, with isolated
thunderstorms possible through the evening. Areas of fog developing,
with visibility below 1 mile possible along the south coast and near
the Cape/Islands.
Wednesday...High Confidence. W/SW winds around 10 kts prevail,
except sea breeze development during the afternoon. Seas 3 to 5 feet
on the outer waters gradually diminish, with SCA headlines
continuing there until around midday. Areas of fog lift/dissipate
early.
Wednesday night... Light SW winds becoming north, with seas 2-4
feet. Patchy fog develops over the south coastal waters.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Slight chance of rain showers.
Thursday Night: Winds less than 25 kt. Chance of rain showers.
Friday through Saturday Night: Winds less than 25 kt.
Sunday: Winds less than 25 kt. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ230-
236.
Small Craft Advisory until 11 PM EDT this evening for ANZ231-
251.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ232>235-
237-250.
Small Craft Advisory until 1 PM EDT Wednesday for ANZ254>256.
&&
SYNOPSIS...Belk/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...Belk
AVIATION...Belk/NMB
MARINE...Belk/NMBHazardous weather outlook, Jul 12, 4:22 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Tue Jul 12 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-132030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 PM EDT Tue Jul 12 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. Strong to severe thunderstorms are possible into this evening across portions of southern New England. The risk is the highest across interior southern New England, with a diminishing risk to the east. The main threat is damaging wind gusts, but there may be isolated instances of large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-132030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Tue Jul 12 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 12, 6:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
635 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG ENFIELD 41.97N 72.57W
07/12/2022 HARTFORD CT LAW ENFORCEMENT
TREE DOWN BLOCKING MATHEWSON AVE. RELAYED
VIA AMATEUR RADIO.
&&Local storm report, Jul 12, 6:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
643 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG AGAWAM 42.07N 72.62W
07/12/2022 HAMPDEN MA EMERGENCY MNGR
TREE DOWN ON WIRES AT BUTTERNUT HOLLOW RD
AND GREYSTONE AVE.
&&
TGSpecial weather statement, Jul 12, 6:45 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
645 PM EDT Tue Jul 12 2022
CTZ004-MAZ012-013-RIZ001-122330-
Windham CT-Southern Worcester MA-Western Norfolk MA-
Northwest Providence RI-
645 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern
Windham, southwestern Norfolk, southeastern Worcester and northern
Providence Counties through 730 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dudley, or 15 miles south of Worcester, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Woonsocket, Cumberland, Franklin, Milford, Smithfield, Lincoln,
Grafton, Webster, Bellingham, Auburn, Burrillville, Northbridge,
Oxford, Holliston, Uxbridge, Millbury, Charlton, Medway, North
Smithfield and Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4218 7155 4219 7154 4219 7150 4217 7150
4217 7148 4216 7148 4218 7142 4188 7144
4192 7201 4218 7197 4219 7157
TIME...MOT...LOC 2245Z 274DEG 29KT 4206 7190
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiLocal storm report, Jul 12, 6:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
649 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
07/12/2022 HAMPDEN MA BROADCAST MEDIA
LARGE TREE DOWN ON CARS ON BROOKDALE ROAD.
PHOTO SHARED ON TWITTER.
&&
TGSpecial weather statement, Jul 12, 6:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
655 PM EDT Tue Jul 12 2022
MAZ006-007-122345-
Eastern Essex MA-Western Essex MA-
655 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northern Essex
County through 745 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amesbury, or near Hampton, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Haverhill, Methuen, Gloucester, Newburyport, Amesbury, Ipswich,
Salisbury, Georgetown, Boxford, Rockport, Newbury, Groveland,
Merrimac, Rowley, West Newbury and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4287 7082 4282 7085 4281 7081 4270 7078
4272 7079 4277 7082 4276 7083 4270 7083
4267 7073 4264 7076 4269 7063 4265 7059
4264 7059 4259 7066 4277 7119 4279 7118
4282 7114 4281 7107 4286 7103 4289 7093
TIME...MOT...LOC 2255Z 289DEG 43KT 4289 7095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Jul 12, 7:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
701 PM EDT Tue Jul 12 2022
CTZ002>004-MAZ009-011-122345-
Hartford CT-Tolland CT-Windham CT-Western Hampden MA-
Eastern Hampden MA-
701 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford and southern Hampden
Counties through 745 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Granby, or 7 miles northwest of Windsor, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Springfield, Enfield, Westfield, Vernon, Windsor, Agawam, West
Springfield, Mansfield, South Windsor, Simsbury, Bloomfield,
Longmeadow, Suffield, East Longmeadow, Ellington, Tolland, Wilbraham,
Windsor Locks, Coventry and Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4185 7289 4208 7288 4212 7215 4181 7217
TIME...MOT...LOC 2301Z 270DEG 36KT 4196 7275
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:37 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 38 min |
| Jul 12, 6:10 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 50 min |
| Jul 12, 7:01 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jul 12, 7:53 PM EDT | Special Weather Statement | BOX | 52 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.